# SDR CA001013026

- Difficulty date: September 9, 2000
- Submitted: October 19, 2000
- Operation: General aviation
- Make and model: Cessna 401
- Aircraft time: 6,563 hours
- Engine: Cont TSIO520EB
- Propeller: Mcauly 3AF32C87
- System (JASC): 3231 · Landing Gear Door Retract Section
- Part: Bellcrank
- Part number: 08411066
- Condition: Broken
- Location: Actuating Link
- Part time: 6,814 hours
- Component: L/G Door
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AFTER LANDING, PILOT NOTICED THE RT MAIN GEAR DOOR WAS NOT CLOSED.  MAINTENANCE DISCOVERED THE DOOR ACTUATING BELLCRANK HAD BROKEN HALF WAY BETWEEN THE PIVOT AND THE ACTUATING LINKAGE. HAVE SEEN THIS SAME PART BREAK IN THE SAME PLACE ON AN AIRCRAFT THAT HAD OPERATED IN THE PAST.  FROM THE COLOR OF THE METAL AT THE FAILURE, IT APPEARS THAT THE FAILURE DID NOT OCCUR ALL AT ONCE.  ABOUT 70 PERCENT OF THE CROSS SECTION APPEARED TO BE OXIDIZED.  BOTH TIMES  HAVING SEEN THIS FAILURE, NO OTHER PROBLEMS HAVE RESULTED FROM THE DOOR HANGING OPEN, BUT THERE IS THE POTENTIAL FOR THE GEAR DOOR TO JAM OR OTHERWISE CAUSE PROBLEMS.  (X)
